Alert archive / Missouri / Frost Advisories in 2020
Frost Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 15, 2020, 2:42 PM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Oct 16, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 2:42 PM CDT (19:42 UTC)
- In effect from
- Oct 16, 2020, 1:00 AM CDT
- Expired
- Oct 16, 2020, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -240 m²/s²
- 0-3 km storm-relative helicity
- -289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WWUS73 KEAX 151942 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 242 PM CDT Thu Oct 15 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-160345- /O.NEW.KEAX.FR.Y.0003.201016T0800Z-201016T1300Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 242 PM CDT Thu Oct 15 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of east central and northeast Kansas and central, north central, northeast, northwest and west central Missouri. * WHEN...From 3 AM to 8 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
243 WWUS73 KEAX 160247 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 947 PM CDT Thu Oct 15 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161300- /O.EXT.KEAX.FR.Y.0003.201016T0600Z-201016T1300Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 947 PM CDT Thu Oct 15 2020 ...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of east central and northeast Kansas and central, north central, northeast, northwest and west central Missouri. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 15, 1:00 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 15, 1:00 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 100 PM CDT Thu Oct 15 2020 .Discussion... Issued at 344 AM CDT THU OCT 15 2020 A significant swing in temperatures from yesterday to today. Yesterday's highs topped out in the mid 80s, but today will be much cooler with expected highs only in the 50s to near 60. Today will also be breezy which will make for a somewhat chilly fall day despite an abundance of sunshine. With the main axis of high pressure sliding south of us overnight tonight and a weak wave moving through to the north...we should keep winds up enough to prevent much frost from developing tomorrow morning despite temperatures dipping into the 30s across the forecast area. Below to near normal temperatures will follow us into next week as well as the weather pattern looking to become a bit more active. Next week may actually break the dry spell we have been in so far this month. To start, the aforementioned weak wave may spit out some sprinkles and/or flurries early tomorrow morning across north-central Missouri, but the main focus will be on a front that will push into the region late Saturday or early Sunday morning. This front could bring a quick shot of some light rain showers as it moves through. From here models begin to differ on the outcome of this front. A few models have this front stalling either over, or just south of, the area and could provide an axis for several more rounds of precipitation as a series of disturbances move through. Depending on where, and if, this front stalls will have a significant impact on our precipitation chances. If it stalls to the south of us and remains to the south of us, we would not see much precipitation. If the front is positioned across the area, or shifts northward, we could possibly see a decent soaking by midweek. However, there are a lot of caveats given model differences, so it is hard to hang your hat on any one solution. That said...next week does look to remain cooler and more fall-like as several fronts move through the central conus. && .Aviation...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1257 PM CDT THU OCT 15 2020 VFR conditions through the period. Gusty northwest winds will quickly subside with sunset tonight. Light westerly winds will prevail through the overnight. Secondary cold front is expected to move through around daybreak Friday. Could see a few clouds based around 10000 feet, with the greatest coverage across northeast Missouri Friday morning. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PietrychaP Aviation...BT
Hazardous weather outlook, Oct 15, 4:47 AM CDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 447 AM CDT Thu Oct 15 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 447 AM CDT Thu Oct 15 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Elevated fire weather danger is expected today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Elevated fire danger is expected Friday and Saturday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Frost Advisories in Missouri, 2020Frost Advisories in Kansas, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.